Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva can creep up on you...
Feb 11, 2006

I wrote back in November to report on my early positive experiences with sustiva. I was doing quite well with nothing more than a few odd dreams and some disturbed sleep, but unfortunately I suffered a number of problems in my personal life, which started with with my room mates, which left me effectively homeless, this coupled with severe pressure at work caused me to become severely depressed just before Christmas time: -My company doctor signed me off sick for a month at least, I saw my hiv psychologist, and we agreed that there were a numberof causes of my depression, and that sustiva could be a contributory factor. -However I didn't want to risk changing meds just before christmas with the possibility of say a bad reaction to nevirapine on Christmas day! -So I stuck it out until January, my domestic situation eased, my employer sympathetic, but the depression did not, improve. I was being quite macho about it and was not inclined to blame sustiva at all. My friends on the other hand were telling me that it had seriously changed my personality. After discussion with my consultant, I changed it to atatazanavir/ritonavir (I think that's Reyataz/Norvir to you) and I have to admit that my mood did begin to lift pretty sharply. I remain convinced that sustiva alone wasn't responsible, but, I think that for people who suddenly find themselves dumped into a crisis, it can certainly push you over the edge. I'm glad that there are many options in once daily treatment available to positive people these days, and that doctors consider the treatment of unnacceptable side effects to be of a high priority.

Response from Dr. Henry

Thank you for providing that feedback and personal story. KH



Previous
Weight Gain plus
Next
tested negative

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement